MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-3; BIOTESTCELL 3
Catalog Number 816085100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of cell 3 of biotestcell 3 with anti-jkb albaclone in the tube test.Furthermore, the customer stated that he repeated the testing with a new set of biotestcell 3 (but same lot) and received again a false positive result.The customer stated that the reaction strength of the false positive reaction was 3+ positive.According to the antigen table cell no.3 of biotestcell 3 (donor no.(b)(6)) was jka+b-.The customer announced to send in a sample of the product for investigation.While our quality control laboratory was waiting for the complaint material of customer to arrive, they tested their retention sample of the supposedly defective lot.Biotestcell 3 was tested with seraclone anti-jka and seraclone anti-jkb.All positive and negative reactions were correct and matched the results of the antigen table: cell no.1 jka+b+, cell no.2 jka-b+ and cell no.3 jka+b-.Additionally, the retention sample of biotestcell 3 was tested with a polyclonal anti-jkb in the indirect anti-globulin test (iat, 30 minutes incubation at 37°c) and the liss-iat (10 minutes incubation at 37°c).Again, all positive and negative reactions were correct.At the time we received the material provided by the customer the complaint sample biotestcell 3 was expired.Therefore, it was not tested.But the provided anti-jkb albaclone was tested with the current lot of biotestcell 3 according to the instruction for use (ifu) of the alba reagent (tube test, immediate spin).In the current lot of biotestcell 3 cell 1 is jka-b+, cell 2 jka+b- and cell 3 jka+b+.All positive and negative reactions were correct.We did not observe any false positive reaction with the jkb antigen negative reagent red blood cell no.2 of biotestcell 3.According to the information provided by the customer, our quality control laboratory centrifuged in the test with the anti -jkb albaclone not only for 10 seconds but also for 15 seconds.In every case biotestcell 3 showed correct positive and negative reactions.The current lot of biotestcell 3 was also tested with seraclone anti-jkb (tube test, incubation for 15 minutes at room temperature and for 30 minutes at room temperature).Again, we received specific reactions.We did not observe any false positive reaction.Based on the investigation the complaint was classified as undetermined.The complaint sample could not be tested within its shelf life and the retention sample reacted as expected.We could not confirm customer´s finding.Because the complained lot biotestcell 3 was expired, the current lot was tested with the anti-jkb albaclone and yielded correct positive and negative reactions.We pointed out to the customer that all reagents should be brought to room temperature for testing.A cold reagent might lead to false positive results.We could exclude an incorrect antigen determination of the affected reagent red blood cell no 3 of biotestcell 3.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18585622
Report Number9610824-2023-00072
Device Sequence Number8517893
Product Code QHT
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)240115(10)9346011-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2024
Device Catalogue Number816085100
Device Lot Number9346011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Initial Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBACLONE ANTI-JKB, LOT V252289.
Patient SexUnknown